MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that water seeped into the shower bag from the bottom.Even when it was covered with gauze, water still seeped in.There was no health hazard to the patient.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was unknown if there was any other equipment damaged due to fluid ingress.
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: evidence of water ingress was confirmed through the evaluation of the returned shower bag.The external portion of the bag did not reveal any damage or wear to any of the seams, zippers, or fabrics that could have contributed to a potential leak.Visual inspection of the interior of the bag revealed no evidence of water ingress.The bag was mounted in a sink and sprayed directly with water.Following the test, evidence of water was observed inside the bag, and the interior surfaces felt wet to the touch.The cause of the water ingress could not be conclusively determined.It was unknown if their equipment was damaged because of fluid ingress.The patient remains ongoing on left ventricular assist system support with no further related issues reported at this time.The current revision of the ifu and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu), rev.A, and the heartmate 3 lvas patient handbook, rev.C, are currently available.The ifu and patient handbook instruct the user to periodically inspect wear and carry accessories for damage or wear.These documents further state, ¿if an accessory appears damaged or worn, do not use it.Contact the manufacturer with questions or to order a replacement, if needed.¿ the ifu and patient handbook also provide instructions on using and assembling the shower bag.The ifu further warns that the shower bag must dry completely between uses.After showering, the exterior of the bag should be wiped with a clean, dry towel, and the bag should be allowed to drip dry completely before being used again.The lot number was not provided.This product is not serialized.The lot number is not printed on the product and is only available on the box/at the time the product is opened.This is not an out of box failure and the failure mode was not noticed at initial use.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24052237
Report Number2916596-2026-00110
Device Sequence Number15819020
Product Code DSQ
UDI-Device Identifier05415067038173
UDI-Public(01)05415067038173
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer01/28/2026
02/20/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date02/13/2026
02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight55 KG